Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 66, NWS Boston/Norton, MA

June 28, 2007Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2007, 4:13 PM EDT for Worcester County, Massachusetts. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 4:13 PM EDT (20:13 UTC)
Expired
Jun 28, 2007, 5:00 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Worcester County, MA

The radar

The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:30 PM EDTTSTM WND DMGOxford, MAMANY LARGE TREES DOWN NEAR THE CENTER OF TOWN...WHEELOCK AND FAIRLAWN STREETS AND QUOBOUG AVE.
Jun 28, 4:35 PM EDTTSTM WND DMGOxford, MANUMEROUS LARGE BRANCHES DOWN. ONE TELEPHONE POLE DOWN. POWER OUTAGES. NUMEROUS 24 TO 36 INCH DIAMETER TREES DOWN NR RTE 12 FROM OXFORD INTO SOUTH OXFORD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 282015
SVRBOX
MAC027-282100-
/O.NEW.KBOX.SV.W.0066.070628T2013Z-070628T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHARLTON...OR ABOUT 14 MILES SOUTHWEST OF WORCESTER...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 420 PM EDT...
  OXFORD AND WEBSTER BY 425 PM EDT...
  6 MILES SOUTH OF SUTTON BY 435 PM EDT...
  MILLBURY BY 440 PM EDT...
  8 MILES SOUTH OF NORTHBRIDGE BY 450 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4209 7202 4216 7199 4216 7163 4201 7180
      4201 7182

$$

EKSTER
2 follow-up statements
000 
WWUS51 KBOX 282032
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT THU JUN 28 2007

MAC027-282100-
/O.CON.KBOX.SV.W.0066.000000T0000Z-070628T2100Z/
WORCESTER MA-
432 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL WORCESTER COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OXFORD...OR ABOUT 12 MILES SOUTH OF WORCESTER...MOVING
EAST AT 25 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4207 7190 4214 7187 4214 7166 4212 7166
      4211 7170 4210 7170 4202 7178 4202 7183

$$

MLE
000 
WWUS51 KBOX 282100
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT THU JUN 28 2007

MAC027-282109-
/O.EXP.KBOX.SV.W.0066.000000T0000Z-070628T2100Z/
WORCESTER MA-
459 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WORCESTER COUNTY
EXPIRES AT 500 PM EDT...

THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...SO THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4207 7190 4214 7187 4214 7166 4212 7166
      4211 7170 4210 7170 4202 7178 4202 7183

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:12 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 28, 4:12 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT MOVING THROUGH THE REGION THIS EVENING WILL BE
ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS...MAINLY
SOUTH OF THE MASSACHUSETTS TURNPIKE.  OTHERWISE...MUCH COOLER
WEATHER WILL MOVE INTO THE REGION FROM FRIDAY INTO EARLY NEXT WEEK.
UNSETTLED WEATHER MAY RETURN BY THE MIDDLE OF NEXT WEEK...BUT TIMING
AND DURATION IS HIGHLY UNCERTAIN.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
NO CHANGE YET TO THE FCST.

STORMS TRYING TO DEVELOP...NOT QUITE YET BUT EMPHASIS SHOULD CONTINUE
SOUTH OF THE MASS PIKE...WHERE AT 2PM MOISTURE POOLING APPARENT
IN CT/RI SE MASS.

BOSTON AND HARTFORD HAVE NOW OFFICIALY HEAT WAVE...3 CONSEC DAYS OF
90 OR HIGHER. BOS DID IT AT 205 PM. BDL BEFORE 2 PM. PVD AND MHT MAY
SOON GO TO 90 PLUS. HI NOW LOW-MID 90SW BOS-CEF SWD.

MODIFIED ALB 12Z SOUNDING FOR 90/69 AND PW IS 1.9...KI36 TT 45 SWEAT
241 WITH 35 KTS DOWN TO 12K...WBZ 13.2 LCL IS FAIRLY LOW...300O FT.
1100J OF CAPE WITH ONLY 5J OF CIN. THIS CIN SHOULD EASILY BE
OVERCOME.

USING ABOUT 14.4 FOR 0 AND 25.5 FOR -20C AS WELL AS TROP 40 AND EL
41-44. MAX CLOUD TOP ARD 51K. VIL AROUND 55 SHOULD BE A GOOD NUMBER
FOR NON MESO SVR...BUT WELL ADJUST AS NEEDED.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE MAIN FOCUS FOR THIS ACTIVITY SHIFTS TO THE SOUTH COAST BETWEEN
00Z AND 06Z THIS EVENING THEN OFFSHORE OVERNIGHT. COOLER AND DRIER
AIR WILL THEN GRADUALLY INFILTRATE THE REGION.

AN AIR QUALITY ALERT CONTINUES FOR ALL OF RHODE ISLAND UNTIL 8PM
TODAY. PLEASE REFER TO THE LATEST AQABOX STATEMENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MOSTLY CLEAR SKIES ARE EXPECTED FRIDAY NIGHT.  GUIDANCE NUMBERS LOOK
REASONABLE AND WE EXPECT LOWS MAINLY IN THE 50S...WITH LOWER 60S IN
THE URBAN HEAT ISLAND OF BOSTON.

SKIES WILL START OUT SUNNY SATURDAY MORNING...BUT WE SHOULD SEE
SKIES BECOME PARTLY CLOUDY WITH SOME DIURNAL CUMULUS DEVELOPING
DURING THE AFTERNOON.  GUIDANCE NUMBERS LOOK GOOD AND WE EXPECT
HIGHS TO RANGE FROM THE UPPER 70S TO AROUND 80.

LATE SATURDAY AFTERNOON AND EVENING A STRONG SHORTWAVE WILL DROP
DOWN IN NORTHWEST FLOW ALOFT.  LOW LEVEL MOISTURE WILL BE
LACKING...BUT COLD AIR ALOFT WITH 500 MB TEMPERATURES DROPPING TO
BETWEEN -16C AND -20C MAY STEEPEN LAPSE RATES ENOUGH TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS LATE IN
THE AFTERNOON/EVENING.  WILL RUN WITH 15 TO 30 POPS FOR A FEW HOURS
DURING THE LATE AFTERNOON/EARLY EVENING TO COVER THIS POTENTIAL.
BEST CHANCE WILL BE IN SOUTHERN NH...CLOSEST TO THE COLD POOL.
EITHER WAY...THE AREAL COVERAGE AND DURATION OF THE ACTIVITY WILL BE
LIMITED.  OTHERWISE...SKIES SHOULD BECOME MOSTLY CLEAR LATER
SATURDAY EVENING AS LOW TEMPERATURES FALL MAINLY INTO THE 50S.

SUNDAY LOOKS TO BE A PARTLY TO MOSTLY SUNNY AND BEAUTIFUL DAY.  WITH
DEEP NORTHEAST TROUGH FOR THIS TIME OF YEAR...HIGHS SHOULD MAINLY BE
IN THE LOWER TO MID 70S...WITH HIGHS ONLY REACHING INTO THE UPPER
60S ACROSS THE HIGHER TERRAIN.  WILL INSERT A 15 TO 20 POP FOR A FEW
HOURS DURING THE LATER AFTERNOON/EVENING IN CASE AN ISOLATED SHOWER
OR THUNDERSTORM POPS UP AS ITS QUITE COLD ALOFT.  EITHER WAY
THOUGH...MOST LOCATIONS SHOULD REMAIN DRY.

OUR STRING OF NICE WEATHER SHOULD CONTINUE INTO MONDAY.  SKIES
SHOULD BE PARTLY TO MOSTLY SUNNY WITH HIGHS IN THE 70S WITH COOL
NORTHWEST FLOW ALOFT FOR THIS TIME OF YEAR.

THE FORECAST BECOMES MORE UNCERTAIN IN THE TUESDAY THROUGH THURSDAY
PORTION OF THE FORECAST.  THE GFS MODEL SEEMS A BIT FAST IN BRINING
IN PRECIPITATION TO OUR REGION MONDAY NIGHT AND TUESDAY
MORNING...WHEN COMPARING IT TO THE UKMET/CANADIAN/ECMWF.  FOR NOW WE
WILL HOLD OFF ON CHANCE POPS UNTIL THE TUESDAY NIGHT THROUGH
THURSDAY TIME FRAME.  CONSIDERABLE UNCERTAINTY ON TIMING OF THE
PRECIPITATION BUT WE DO NOT EXPECT A WASHOUT OVER THIS TIME AND IT
MAY BE RAIN FREE FOR THE VAST MAJORITY OF THE TIME.  AS FOR HIGH
TEMPERATURES...THINK HIGHS WILL MAINLY BE IN THE 70S TUESDAY AND
WEDNESDAY BUT MUCH OF THE REGION MAY BE BACK INTO THE 80S BY
THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ALL TAFS WERE AMENDED FOR SOMEWHAT IMPROVED VSBY. LIFR ST/FOG FLIRTS
WITH HYA AND TAF TODAY...A PBLM FCST.

CONCERN FOR THUNDER BTWN BOS-ALB... MOST OF IT SHOULD BE ALONG AND
S OF MASS TURNPIKE THIS AFTN.

GROWING CUMULUS WILL DEVELOP TO CUMULONIMBUS CLOUDS BY 16-17Z SOON
AFTER THE CONVECTIVE TEMPERATURE HAS BEEN REACHED INLAND.
AREAS SHRA-TSRA WILL SPREAD ACROSS THE NORTHERN TERMINALS BETWEEN
16Z-18Z THEN KBDL-KBAF-KORH-KBOS-KPVD FM 18Z TO 23Z WITH SCT
MVFR-IFR VSBYS AND CEILINGS. SOME STORMS COULD PRODUCE STRONG GUSTY
WINDS... FREQUENT LIGHTNING...HEAVY DOWNPOURS AND HAIL. SHRA-TSRA
SHIFT TO KHYA-KACK TERMINALS 23Z-05Z.

OUTLOOK FROM FRIDAY NIGHT THROUGH TUESDAY:  WE EXPECT MAINLY VFR
CONDITIONS OVER THIS TIME.  THERE COULD BE VERY BRIEF MVFR
CONDITIONS LATE SATURDAY AFTERNOON AND EVENING IN ANY ISOLATED TO
SCATTERED SHOWERS THAT DEVELOP.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN WATERS DUE
TO SOUTHWESTERLY SWELL. AN SCA FOR BUZZARDS BAY CONTS DUE TO FAVORABLE
SW WIND TRAJECTORY WHICH SHOULD ALLOW SEAS TO BUILD TO 5 FT. LATEST
OBSERVATIONS INDICATE WIND GUSTS TO 25 KT AS WELL.

MVCO PEAKED IN WH OVERNIGHT...SO A ITS AN UNCOMFORTABLE 4-5 FT OUT
THERE... NOT THE HUGE NUMBERS FROM WNA OF SEVERAL DAYS AGO.

IN THE LONG TERM...NO HEADLINES ARE ANTICIPATED ACROSS OUR WATERS
FROM FRIDAY NIGHT THROUGH EARLY NEXT WEEK.  THERE IS THE POTENTIAL
OF LOW 20 KNOT WIND GUSTS NEAR SHORE SATURDAY AFTERNOON WITH
EXCELLENT MIXING OVER LAND.  THERE ALSO IS THE POTENTIAL FOR SOME
ISOLATED CONVECTION TO MAKES ITS WAY OUT OVER THE WATERS LATE
SATURDAY AFTERNOON/EVENING.

&&

.CLIMATE...
RECORD REPORTS HAVE BEEN ISSUED FOR BOS, MQE, PVD, BDL FOR 6/27.

SUMMARY...

BOSTON...TIED RECORD MAXIMUM 96...RECORD HIGH MINIMUM 76.
BLUE HILLS OBSERVATORY...RECORD MAXIMUM 94...RECORD HIGH MINIMUM 73.
PROVIDENCE...TIED HIGH MINIMUM 72.
HARTFORD...TIED HIGH MINIMUM 72.

PLEASE REFER TO THE LATEST RER(BOS,BDL,PVD) PRODUCTS FOR THE DETAILS.

THE FIRST OFFICIAL HEAT WAVE OF THE YEAR (6/26-6/28 2007?) IS WITHIN
REACH AT BOSTON, PROVIDENCE HARTFORD, THE BLUE HILLS OBSERVATORY AND
SEVERAL OTHER LOCATIONS DEPENDING ON WHETHER THE MERCURY EQUALS OR
EXCEEDS 90 DEGREES TODAY. THE LAST RECENT EXTENDED HEAT WAVE ENDED
MOST LOCATIONS AUGUST 2 2006.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ254-255.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ234.

&&

SYNOPSIS...FRANK
NEAR TERM...DRAG
SHORT TERM...DRAG/STRAUSS
LONG TERM...FRANK
AVIATION...WTB/DRAG/FRANK
MARINE...WTB/DRAG/FRANK
CLIMATE...STRAUSS
Hazardous weather outlook, Jun 28, 4:11 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT THU JUN 28 2007

MAZ002-003-008-010-022>024-NHZ011-292015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
EASTERN HAMPSHIRE MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
411 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS SOUTHERN
NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CTZ002>004-MAZ004>007-009-011>021-026-NHZ012-015-RIZ001>008-292015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL OF RHODE ISLAND UNTIL
8PM TODAY.

SCATTERED THUNDERSTORMS OCCURRING IN SOUTHERN AND EASTERN
MASSACHUSETTS...RHODE ISLAND AND CONNECTICUT WILL END FROM NORTHWEST
TO SOUTHEAST EARLY THIS EVENING.

THUNDERSTORMS WILL BRING VERY HEAVY DOWNPOURS WHICH MAY TRAIN OVER
SPECIFIC LOCATIONS IN CONNECTICUT....RHODE ISLAND AND FAR SOUTHEAST
MASSACHUSETTS. THIS MAY RESULT IN A FLOOD ADVISORY SCENARIO ESPECIALLY
ACROSS LOW LYING SECTIONS...URBAN CENTERS AND SMALL STREAMS. ACTIVITY
SHOULD END IN THE WORCESTER AREA AROUND 630 PM... IN BOSTON AROUND 730
PM AND IN THE REMAINDER OF CONNECTICUT...RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS BETWEEN 8 PM AND 10 PM.

THUNDERSTORMS WILL ALSO CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING THIS AFTERNOON AND EARLY EVENING...ESPECIALLY FROM HARTFORD
TO PROVIDENCE AND PLYMOUTH SOUTHWARD.

THUNDERSTORMS ARE NOT LIKELY IN HILLSBOROUGH COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED OR SCATTERED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY ACROSS
SOUTHERN NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME IN THE WATCH AREA.

ANZ231>235-254-255-292015-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
411 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THE REMAINDER
OF THIS AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF
MASSACHUSETTS AND RHODE ISLAND.

THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY
WINDS TO 35 KNOTS AND HAIL ACROSS THE COASTAL WATERS BETWEEN 430 PM
AND 1030 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG THE SOUTH COAST OF
RHODE ISLAND AND MASSACHUSETTS THIS EVENING.

ANZ230-236-237-250-292015-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
411 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF LIFE THREATENING RIP CURRENTS THIS
AFTERNOON ALONG THE OCEAN EXPOSED SOUTH COASTAL SECTIONS OF
MASSACHUSETTS AND RHODE ISLAND.

THUNDERSTORMS MAY BRING HEAVY DOWNPOURS... FREQUENT LIGHTNING...GUSTY
WINDS AND HAIL ACROSS THE COASTAL WATERS THROUGH 8 PM BETWEEN BOSTON
AND PLYMOUTH AND OVER NARRAGANSETT BAY BETWEEN NOW AND 930 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG/FRANK

In the hours before

Special weather statement, Jun 28, 11:58 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1158 AM EDT THU JUN 28 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-281800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH...
WARWICK...BRISTOL
1158 AM EDT THU JUN 28 2007

...THUNDERSTORMS WITH DANGEROUS LIGHTNING STRIKES AND A FEW WITH
DAMAGING WIND GUSTS ARE EXPECTED THIS AFTERNOON IN SOUTHERN NEW
ENGLAND...

THE HIGHEST RISK FOR STRONG THUNDERSTORMS BETWEEN 130 PM AND 530 PM IS
FROM THE HARTFORD SPRINGFIELD AREA TO WORCESTER...BOSTON...WOONSOCKET
AND MARSHFIELD.

ISOLATED STRONG STORMS MAY DEVELOP IN SOUTHERN NEW HAMPSHIRE BETWEEN
1230 PM AND 2 PM BUT THE MAIN EVENT SHOULD BE ALONG AND SOUTH OF THE
MASS TURNPIKE DURING MID AND LATE AFTERNOON.

MARINERS ALONG BOSTONS NORTH SHORE SHOULD BE ALERT FOR A GUSTY
THUNDERSTORM BETWEEN 1 PM AND 4 PM.

MARINERS IN THE IMMEDIATE BOSTON AREA TO PLYMOUTH SHOULD BE ALERT FOR
THE POSSIBILITY OF WIND GUSTS OVER 35 KNOTS AND DANGEROUS LIGHTNING
SOMETIME BETWEEN 2 PM AND 5 PM.

ANYONE WITH PLANS FOR OUTDOOR ACTIVITY SHOULD BE ALERT FOR THUNDERSTORMS
AND BE PREPARED TO SEEK SAFE SHELTER ON SHORT NOTICE.

A SEVERE THUNDERSTORM WATCH MAY BE ISSUED FOR THE POSSIBILITY OF DAMAGING
THUNDERSTORMS DURING MID AND LATE AFTERNOON.

THE RISK FOR A STRONG THUNDERSTORM WILL SPREAD INTO CENTRAL AND SOUTHERN
RHODE ISLAND AS WELL AS SOUTH COASTAL SECTIONS OF MASSACHUSETTS LATE THIS
AFTERNOON OR EVENING...ESPECIALLY FOR MARINERS.

MAZ020>024-RIZ006>008-281800-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT...
BLOCK ISLAND
1158 AM EDT THU JUN 28 2007

...MARINERS ALONG SOUTH COASTAL SECTIONS OF MASSACHUSETTS AND RHODE
ISLAND MAY ENCOUNTER ISOLATED OR SCATTERED GUSTY THUNDERSTORMS
BETWEEN 4 PM AND 8 PM...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO SOUTHERN NEW
ENGLAND THIS AFTERNOON AND REACH THE SOUTH COAST LATE IN THE DAY OR
THIS EVENING. A FEW OF THESE STORMS ARE EXPECTED TO PRODUCE NORTHWEST
WIND GUSTS TO 35 KNOTS.

SMALL CRAFT OPERATORS SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS
LATE TODAY AND BE PREPARED TO SEEK SAFE HAVEN ON SHORT NOTICE IF
WARNINGS ARE ISSUED.

DRAG
Special weather statement, Jun 28, 3:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT THU JUN 28 2007

MAZ017-RIZ001-002-282000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
323 PM EDT THU JUN 28 2007

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES SOUTH OF NORTH SMITHFIELD...OR ABOUT 6
MILES SOUTHWEST OF WOONSOCKET...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...LINCOLN AND CUMBERLAND BY 330 PM
EDT...CENTRAL FALLS AND PAWTUCKET BY 340 PM EDT...ATTLEBOROUGH AND
NORTH ATTLEBOROUGH BY 350 PM EDT...6 MILES NORTH OF REHOBOTH AND 7
MILES SOUTH OF MANSFIELD BY 400 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA
Special weather statement, Jun 28, 3:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU JUN 28 2007

MAZ018-019-282015-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
345 PM EDT THU JUN 28 2007

AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL ABOUT 10 MILES EAST OF TAUNTON...MOVING EAST AT
15 MPH.

THE THUNDERSTORM WILL BE NEAR...PLYMPTON BY 350 PM EDT...CARVER BY
400 PM EDT...PLYMOUTH BY 410 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA
Special weather statement, Jun 28, 4:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT THU JUN 28 2007

MAZ012-282030-
SOUTHERN WORCESTER MA-
401 PM EDT THU JUN 28 2007

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES WEST OF CHARLTON...OR ABOUT 15 MILES
SOUTHWEST OF WORCESTER...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...OXFORD BY 410 PM EDT...WEBSTER BY 420
PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:48 PM EDTSevere Thunderstorm WarningBOXPlymouth32 min
Jun 28, 5:21 PM EDTSpecial Marine WarningBOX54 min
Jun 28, 5:29 PM EDTSevere Thunderstorm WarningBOXNorfolk, Suffolk41 min
Jun 28, 5:30 PM EDTSevere Thunderstorm WarningBOXBristol30 min
Jun 28, 6:04 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth56 min
Jun 28, 6:33 PM EDTSpecial Marine WarningBOX87 min
Jun 28, 7:41 PM EDTSpecial Marine WarningBOX64 min
Jun 28, 7:44 PM EDTSevere Thunderstorm WarningBOXPlymouth19 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.